Career Center   |   Print Page
ULS Fall Seminar
Tell a Friend About This EventTell a Friend
 

9/13/2018 to 9/14/2018
When: Thursday, Sept. 13-Friday, Sept. 14
12:30 PM
Where: French Lick Resort
8670 IN-56
French Lick, Indiana  47432
United States
Contact: Sherry Allan
317-639-5465


Online registration is closed.
« Go to Upcoming Event List  

ULS Fall Seminar

Sponsored by the ISBA Utility Law Section

September 13-14, 2018 ~ French Lick Resort

 

7 hrs. CLE/ 1 hr. Ethics

 

 

Thursday, September 13

12:30 p.m.   Registration Opens

 

1:00 -           Bright Lights, Big City: The Implications of the Indianapolis/IPL Street Light Deal for the City, Utility 

2:00 p.m.    Customers, and Public Safety (1 hr CLE)

                     Deb Law, City Prosecutor, Indianapolis

                     Andy Mallon, Corporation Counsel of the City of Indianapolis

                     Fred Mills, Director External Affairs or Andrew Wells, Regulatory Counsel, IPL

 

2:00 -           Telecom: Federal Update and State Implications (.5 hr CLE)

2:30 p.m.     Brandt Hershman, Former Indiana State Senator and Of Counsel, Barnes & Thornburg

       Douglas Everette, Of Counsel, Barnes & Thornburg LLP

 

2:30 -           INDOT Policies on Fiber and Broadband Corridors (.5 hr CLE)

3:00 p.m.     Jeremy Fetty, Parr Richey Frandsen Patterson Kruse LLP

 

3:00 -           Break

3:15 p.m.

 

3:15 -           European Union’s New Data Protection Rules (1 hr CLE/Ethics)

4:15 p.m.     Joan Antokol, JD, Partner, Park Legal LLC

                     For the past 15 years, Joan has been invited by the EU regulators to sit on a team that  includes members   

                     from the European Commission, the US Federal Trade Commission, Canada, Switzerland and many other

                     countries around the world.  She has a deep knowledge of the US, EU, and other data protection laws

                     including the GDPR  and the eDiscovery impact in relation to lawsuits in the US. Joan helps a lot of

                     multinationals with their EU data protection compliance. Joan will also discuss cybersecurity risks and data

                     protection requirements relating to public utilities.

 

4:15 -           IURC Updates (.5 hr CLE)

4:45 p.m.     Commissioner Stefanie Krevda, IURC

       Commissioner David Ober, IURC

 

5:30 -           Reception in the Atrium @ West Baden Hotel

7:00 p.m.     Just a short trip from the French Lick hotel, you won’t want to miss this National Historic Landmark built in

                     1902. Once called the “Eighth Wonder of the World,” the focal point of West Baden Springs Hotel is the

                     awe-inspiring atrium that spans 200 feet. Attendees may drive or take the Shuttle. Departure times: 5:15 and

                     5:25pm. Return trip time: 7:00pm. Note: if you aren’t able to take the designated Shuttle, French Lick also

                     offers a Trolley service between the 2 hotels as well as a Shuttle Bus service that typically depart every 20

                     minutes or so. 

 

Friday, September 14

8:00 -            Breakfast featuring:

9:00 a.m.          -Annual Section Meeting and Election of Secretary/Treasurer          

            -Division Reports (.5 hr CLE)

      Nicholas Kile, Chair, Electricity Division

                    Michelle Quinn, Chair, Gas Division

                    Liane Steffes, Chair, Telecommunications Division

      Greg Ellis, Chair, Utility Services/Consumer Division

      Mike Griffiths, Chair, Water/Sewer Division

 

9:00 -            Proposed Grid Resiliency Pricing Rule (1 hr CLE)

10:00 a.m.   Melissa Seymour, Executive Director, Customer & State Affairs in the Central Region, MISO

                      Dana Horton, Director, RTO Markets East, American Electric Power Service Corporation

 

10:00 -          Break 

10:15 a.m.

 

10:15 -          The Great Lakes Compact: Interpretations & Relevance to Indiana (1 hr CLE)

11:15 a.m.    Kari Bennett, Executive Director, MISO

        Peter Johnson, Deputy Director of the Great Lakes St. Lawrence Governors & Premiers

 

11:15 a.m. – Natural Gas Energy Efficiency Is Still Important--Evolution of Successful State Policies and Programs

12:15 p.m.    (1 hr CLE)

                      Marty Kushler, Senior Fellow, American Council for an Energy-Efficient Economy

        Jim Jerozal, Managing Director of Energy Efficiency, Nicor Gas

 

HOTEL INFORMATION

French Lick Resort

8670 West State Road 56

French Lick IN 47432

www.frenchlick.com

 

The ISBA rate at French Lick Resort is $149/night ($93/night for government employees – valid government ID required at check-in). Call 888-936-9360 (or click on the link below) to make your room reservation. To take advantage of the ISBA special room rate, your reservation must be made by August 23, 2018 and you must refer to the code: 0918ISB.

 

http://bookings.ihotelier.com/bookings.jsp?groupID=2132373&hotelID=73557

 

The ISBA group rate will also be offered at French Lick Hotel (based on availability) up to 1 day prior and 1 day post for attendees who wish to arrive early or stay later. Additionally, a rate of $185/night is being offered at West Baden Hotel based on availability. Please note: you must reserve over the phone with the hotel in order to receive these special rates. 

 

SPA DISCOUNT

Fall seminar attendees will receive a 10% discount on individual spa treatments during our seminar at the French Lick Resort Spa.  To make your reservation with the Spa, call 812.936.5819. Note: discount is not valid on spa packages or products. In order to receive the discount, you will need to let them know you are with the Indiana State Bar Association.

 

CLE CREDIT & MATERIALS

7 hours of CLE Credit, including 1 hours of Ethics are being provided (pending approval).

 

A link to the program materials will be sent to attendees on or before Sept. 11. USB Drives are also available to purchase via the Registration link. Purchased USB drives will be provided upon check-in at the on-site ISBA registration desk.

 

Pricing Information

 

Early Bird

(By 8/23)

Regular

(8.24 – 9/6)

Late

(9.7 – 9.11)

ISBA Utility Law Section Member

$225

$250

$275

ISBA Non-Utility Law Section Member

$250

$275

$300

ISBA Member Government Employee

$150

$175

$200

ISBA Member Law Student

$50

$75

$100

Non-ISBA Member

$525

$550

$575

USB Drive

$10

$15

$20

 

 

 

Registration fees include CLE programming, Thursday reception, Friday Breakfast and refreshment breaks.

 

Cancellation Policy

Refunds will be issued for cancellations received in writing on or before September 6, 2018 and are subject to a $25 processing fee. Refunds will not be granted after September 6, 2018 nor will they be given for no-shows after the conference. If you are unable to attend but would like to send someone in your place, contact Sherry Allan at 317.639.5465.

 

In order to allow the appropriate facilities enough time to prepare, please submit any special dietary requests to ISBA by September 5.

 

Membership Software Powered by YourMembership  ::  Legal